Having Horrible Nightmares Since My Surgery

Discussion in 'Fibromyalgia Main Forum' started by hermitlady, Aug 8, 2008.

  1. hermitlady

    hermitlady Member

    It's been a week since my surgery and every single night I've had horrible nightmares (I rarely have any type of scary dreams). If I wake up in the night during one of these nightmares, I sit up in bed and dread going back to sleep. It's so strange.

    I've been taking Flexaril 5mg 3x day and Percocet or Norco as needed for pain. I don't know what is causing this, I feel so strange and afraid to go to sleep tonight! I thought at first it was due to the anesthetic, but that has to be out of my system by now, right??

    I can't remember ever having nightmares like this for so many nights in a row. I guess maybe I was more stressed out about the surgery than I realized! Crazy old Hermitlady!!! :(

    Anybody have this happen to them from meds?
  2. TropicalGirl

    TropicalGirl New Member

    I am sorry to hear that you are having problems after your surgery. But I can tell you that it is the Percocet that is doing it to you. I often have patients that experience this rare, but not unusual side effect.

    I hope you feel better soon!

    Big Hug,

    Tropical Girl
  3. dragon06

    dragon06 New Member

    I have taken Percocet for years and I have not had that side effect. I have also taken Flexeril. I don't take Norco but I do take Vicodin.

    Are any of these meds new to you? If they are they could be the culprit. If this is the case, that one of these meds is new then I would call your doctor and tell them what is going on. I personally have never heard of that being a side effect of Percocet but you could probably look it up on the internet. I took a few minutes to look up a few sites and could not find that listed as a side effect...but you never know.

    Also, it can take a very long time for anesthesia to leave your system so it can still have an effect on you.
    [This Message was Edited on 08/09/2008]
  4. hermitlady

    hermitlady Member

    Thank goodness. Yesterday I only took 1 flexaril and 1 Percocet, so maybe that was the reason. I figured it was probably one of those 2 meds since they're new to me.

    Thanks for your support and info, it's greatly appreciated:)